MAUDE Adverse Event Report: WRIGHTS LANE SYNTHES USA PRODUCTS LLC DRIVING CAP WITH HANDLE ADAPTER; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT

WRIGHTS LANE SYNTHES USA PRODUCTS LLC DRIVING CAP WITH HANDLE ADAPTER; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Model Number 03.010.047
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Complainant part is expected to be returned for manufacturer review/investigation, but has yet to be received.Occupation: reporter is a synthes employee.Without a lot number the device history records review could not be completed.Product was not returned.Based on the information available, it has been determined that no corrective and/or preventative action is proposed.This complaint will be accounted for and monitored via post market surveillance activities.If additional information is made available, the investigation will be updated as applicable.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported that on an unknown date the set was brought up by central sterile without both parts of the driving cap.The central sterile staff was unable to locate them and presumed that they were lost.There was no patient involvement.This report is for one (1) driving cap with handle adapter.This is report 1 of 1 for (b)(4).
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.H3, h6: a product investigation was conducted.Visual inspection: the driving cap with handle adapter (p/n: 03.010.047, lot #: unk) was returned and received at us cq.Upon visual inspection, it was observed that the device was missing a driving cap body.There were scratches on the handle adapter but have no impact on the device functionality.No other issues were observed with the returned device.Dimensional inspection: there was conclusive evidence that the returned device was missing components, so the dimensional inspection was not performed.Document/specification review: since the exact manufactured date of the device was not identified, the current revision of drawings were reviewed.Dhr was not performed due to unknown lot number.Yes, the device received was missing a component.Hence confirming the allegation.Investigation conclusion: the complaint condition was confirmed for the driving cap with handle adapter (p/n: 03.010.047, lot #: unk).There is no indication that a design or manufacturing issue has caused the complaint condition and hence the root cause cannot be determined.The components screw together, and it's likely they were disassembled and misplaced during handling.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post market safety surveillance activities.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
DRIVING CAP WITH HANDLE ADAPTER
Common Device Name
ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Manufacturer (Section D)
WRIGHTS LANE SYNTHES USA PRODUCTS LLC
1302 wrights lane east
west chester PA 19380
MDR Report Key11337480
Report Number2939274-2021-00898
Device Sequence Number19053507
Product Code LXH
UDI-Device Identifier10886982067197
UDI-Public10886982067197
Combination Product (Y/N)N
Initial Reporter StateKY
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 01/27/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number03.010.047
Device Catalogue Number03.010.047
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/03/2021
Initial Date Received by Manufacturer 01/27/2021
Supplement Date Received by Manufacturer02/26/2021
Initial Report FDA Received Date02/17/2021
Supplement Report FDA Received Date03/07/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1